Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 186, NWS Columbia, SC

July 15, 2006Burke County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jul 15, 2006, 5:02 PM EDT for Burke County, Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2006, 5:02 PM EDT (21:02 UTC)
Expired
Jul 15, 2006, 6:00 PM EDT
In force
58 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Burke County, GA

The radar

The Robins AFB radar (KJGX), 115 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2491 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 152104
SVRCAE
GAC033-152200-
/O.NEW.KCAE.SV.W.0186.060715T2102Z-060715T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
502 PM EDT SAT JUL 15 2006

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BURKE COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 600 PM EDT

* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR THE
  BURKE AND JEFFERSON COUNTY LINE AND MOVING EAST NEAR 15 MPH
  AND TOWARD THE VIDETTE AND ROSIER AREA.

* THE SEVERE THUNDERSTORM WILL AFFECT THE
  VIDETTE AND ROSIER AREA OF WESTERN BURKE COUNTY.

EXPECT WIND GUSTS OF 60 MPH WITH THIS THUNDERSTORM.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LAT...LON 3315 8227 3308 8229 3298 8228 3292 8211
      3313 8207

$$
RJL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:13 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 15, 2:13 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
213 PM EDT SAT JUL 15 2006

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
AIRMASS MODERATELY UNSTABLE THIS AFTERNOON AHEAD OF A MID LEVEL
SHORT WAVE WHICH IS STILL LOCATED WEST OF THE MOUNTAINS. MODELS
CONSISTENT IN BRINGING THE SHORT WAVE ACROSS THE AREA OVERNIGHT.
EXPECT AFTERNOON CONVECTION TO LINGER INTO THE NIGHTTIME HOURS AS
SURFACE TROUGH CROSSES THE FORECAST AREA. WILL KEEP CHANCE OF
SHOWERS/TSTMS OVERNIGHT. BY 12Z SUNDAY, TROUGH SHOULD BE JUST
SOUTH OF THE AREA WITH WINDS SHIFTING NORTHERLY. PH2O WILL BE
DECREASING FROM THE NORTH. WILL KEEP SLIGHT CHANCE OF CONVECTION
SUNDAY AFTERNOON ACROSS MY SOUTHERN AREAS WITH SURFACE TROUGH OF
LOW PRESSURE SO CLOSE. DRY FORECAST SUNDAY NIGHT THROUGH MONDAY
NIGHT AS HIGH PRESSURE TAKES HOLD ONCE AGAIN. TEMPS REMAIN ABOVE
NORMAL THROUGH THE PERIOD. GFS MOS APPEAR TO BE TOO HIGH FOR MAX
TEMPS. WENT WITH A BLEND OF FWC AND NAM MOS. &&

.LONG TERM (TUESDAY THROUGH SATURDAY)...
BROAD EAST-WEST ORIENTED UPPER RIDGE HOLDS ACROSS THE SOUTHERN
STATES THROUGH THE PERIOD. IN THIS SUMMER-TIME PATTERN IT/S HARD TO
GET A COLD FRONT THIS FAR SOUTH. WILL PROBABLY SEE DEVELOPMENT OF
LEE SIDE TROUGH AS FOCUS FOR CONVECTION. ANY CONVECTION SHOULD BE
DIURNALLY DRIVEN. TEMPS SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE
MID-UPPER 90S AND LOWS IN THE LOW/MID 70S.
&&

.AVIATION...
TYPICAL SUMMERLIKE WEATHER TODAY WITH SCATTERED TO BROKEN DIURNAL
CU...AND SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED IN THE
AFTERNOON AND EVENING. SURFACE BOUNDARY COMING THROUGH OVERNIGHT.
DRIER AIR SUNDAY WILL PREVENT SIGNIFICANT CONVECTION.
&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

10/31
Hazardous weather outlook, Jul 15, 5:14 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
514 AM EDT SAT JUL 15 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
160745-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
514 AM EDT SAT JUL 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. AN ISOLATED
SEVERE STORM IS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. THE
MAIN THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 15, 4:14 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
414 PM EDT SAT JUL 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     7 SE LINCOLNTON         33.72N 82.39W
07/15/2006                   LINCOLN            GA   PUBLIC

            NUMEROUS TREES DOWN AT THE ROCKY BRANCH GOLF COURSE.

0330 PM     TSTM WND DMG     6 S SALUDA              33.91N 81.77W
07/15/2006                   SALUDA             SC   EMERGENCY MNGR

            SEVERAL TREES DOWN ON HIGHWAY 121 SOUTH AND CHAPPELLS
            FERRY ROAD.

&&

MILLER
Local storm report, Jul 15, 4:23 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
423 PM EDT SAT JUL 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     AUGUSTA                 33.46N 82.00W
07/15/2006                   RICHMOND           GA   PUBLIC

            POWER POLE AND TREE SNAPPED ON APRICOT LANE AT THE
            AUGUSTA NATIONAL HILLS SUBDIVISION.

&&

WELLS
Local storm report, Jul 15, 5:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
501 PM EDT SAT JUL 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     RED BANK                33.93N 81.23W
07/15/2006                   LEXINGTON          SC   PUBLIC

            PUBLIC REPORTED SEVERAL LARGE TREE LIMBS DOWN AT THE
            SANDY SPRINGS COURT.

0427 PM     TSTM WND DMG     AUGUSTA                 33.46N 82.00W
07/15/2006                   RICHMOND           GA   PUBLIC

            SEVERAL TREES DOWN AT THE NATIONAL HILLS SUBDIVISION.

0419 PM     TSTM WND DMG     5 ESE BELVEDERE         33.52N 81.85W
07/15/2006                   AIKEN              SC   COUNTY OFFICIAL

            NUMEROUS TREES AND POWER LINES DOWN BETWEEN AIKEN AND
            NORTH AUGUSTA OFF US 1 IN THE LANGLEY AREA.

0350 PM     TSTM WND DMG     EDGEFIELD               33.79N 81.93W
07/15/2006                   EDGEFIELD          SC   COUNTY OFFICIAL

            NUMEROUS TREES DOWN COUNTYWIDE.

&&

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:50 PM EDTSevere Thunderstorm WarningCAELincoln25 min
Jul 15, 4:08 PM EDTSevere Thunderstorm WarningCAERichmond37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.